Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 24, 2023, 12:58 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2023, 12:58 AM CDT (05:58 UTC)
- Expired
- Mar 24, 2023, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.0 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WGUS54 KTSA 240558
FFWTSA
ARC007-015-241000-
/O.NEW.KTSA.FF.W.0009.230324T0558Z-230324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1258 AM CDT Fri Mar 24 2023
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northern Benton County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
* Until 500 AM CDT.
* At 1258 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Pea Ridge... Gravette...
Decatur... Highfill...
Gateway... Beaver...
Hiwasse... Maysville...
Miller... Centerton...
Avoca... Vaughn...
Hill Top... Walnut Hill...
Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3640 9424 3634 9429 3629 9431 3630 9440
3630 9459 3650 9462 3650 9376 3636 9375
3638 9381
FLASH FLOOD...RADAR INDICATED
$$
051 follow-up statement
563
WGUS74 KTSA 241005
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
505 AM CDT Fri Mar 24 2023
ARC007-015-241015-
/O.EXP.KTSA.FF.W.0009.000000T0000Z-230324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Carroll AR-
505 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN BENTON AND
NORTHWESTERN CARROLL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 400 PM CDT Friday for portions
of Arkansas and Oklahoma.
LAT...LON 3640 9424 3634 9429 3629 9431 3630 9440
3630 9459 3650 9462 3650 9376 3636 9375
3638 9381
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 12:46 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 24, 12:46 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1246 AM CDT Fri Mar 24 2023
...New AVIATION...
.SHORT TERM...
&&
.LONG TERM...
(Friday night through Thursday)
Issued at 211 PM CDT Thu Mar 23 2023
The remainder of the forecast will be largely uneventful and
cooler, especially compared to the recent warmer and more humid
weather. An upper wave will slide by to our north on Sunday and
could bring a few showers near the KS/MO borders. Toward the
middle of next week, southerly winds and moisture returns ahead of
the next storm system. Rain and storm chances will ramp back up
then.
Lacy
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Fri Mar 24 2023
Several rounds of showers and thunderstorms will affect most sites
except possibly KBVO through midday Friday. Mainly IFR to LIFR
ceilings will prevail, except at KBVO where mainly MVFR
conditions are expected. VFR conditions may return to KMLC and
KFSM later Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 39 64 38 / 80 20 10 0
FSM 67 45 69 43 / 100 10 0 0
MLC 65 42 69 42 / 100 10 0 0
BVO 53 35 62 35 / 50 20 10 0
FYV 66 40 65 41 / 100 30 10 0
BYV 63 42 62 40 / 100 40 10 0
MKO 61 41 65 40 / 100 20 0 0
MIO 55 39 60 39 / 90 40 10 10
F10 60 41 66 39 / 90 20 0 0
HHW 71 46 71 43 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ057-058-060>076.
AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...07
LONG TERM....30
AVIATION...05Hazardous weather outlook, Mar 23, 5:03 PM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Thu Mar 23 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Thu Mar 23 2023 ...FLOODING AND SEVERE WEATHER THREATS CONTINUE OVERNIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 44 in Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Along and south of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Along and south of Interstate 44. ONSET...Ongoing. DISCUSSION... Numerous thunderstorms are ongoing this afternoon and will persist into the overnight hours as a cold front moves slowly southward. Severe storms will remain possible into the early morning hours on Friday with large hail the primary threat. A risk of tornadoes and locally damaging winds will be present with storms that persist south of the slow moving cold front. Additionally, areas of heavy rainfall have already occurred this afternoon and additional rainfall this evening and overnight will likely produce areas of flash flooding. Rainfall runoff will cause substantial rises on area main stem rivers and river flood warnings are also in effect along the Illinois and Poteau rivers. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm...Heavy Rain...and High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms, producing heavy rainfall, will be ongoing Friday morning, primarily across southeast Oklahoma and into northwest and west central Arkansas. The heavy rains will continue to lead to an increased threat for flash flooding until the rainfall moves out from west to east late in the day. In addition to the continued flooding threat, strong to severe storms may also occur Friday morning and into the afternoon, with areas on the eastern fringes of the forecast area most at risk. Large hail and damaging winds will be the primary severe weather threats. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 23, 8:32 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Mar 23 2023
ARZ001-OKZ062-063-068-069-240215-
Benton AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
832 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northwestern Benton,
Delaware, southeastern Mayes, northwestern Adair and northern
Cherokee Counties through 915 PM CDT...
At 832 PM CDT, Doppler radar indicated a strong thunderstorm near
Peggs, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bella Vista... Siloam Springs...
Jay... Gentry...
Gravette... Decatur...
Locust Grove... West Siloam Springs...
Colcord... Kansas...
Highfill... Oaks...
Springtown... Northwest Arkansas Regional Air...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Maysville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma. A Severe Thunderstorm Watch
also remains in effect until 1100 PM CDT for northwestern Arkansas.
&&
LAT...LON 3650 9462 3650 9441 3628 9429 3596 9519
3604 9522 3604 9521 3607 9521 3608 9523
3620 9528 3658 9462
TIME...MOT...LOC 0132Z 232DEG 54KT 3608 9514
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 9:11 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CDT Thu Mar 23 2023
ARZ001-240300-
Benton AR-
911 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Benton
County through 1000 PM CDT...
At 911 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Decatur, moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Decatur... Garfield...
Gateway... Hiwasse...
Miller... Centerton...
Avoca... Hill Top...
This includes Interstate 49 between mile markers 87 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas.
&&
LAT...LON 3645 9387 3626 9453 3642 9459 3650 9443
3650 9390
TIME...MOT...LOC 0211Z 244DEG 49KT 3636 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 23, 10:00 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD 2 SW INOLA 36.13N 95.53W
03/23/2023 ROGERS OK TRAINED SPOTTER
WATER FLOWING OVER SEVERAL ROADWAYS.
&&Special weather statement, Mar 23, 10:18 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT Thu Mar 23 2023
OKZ064-240400-
Creek OK-
1018 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Creek
County through 1100 PM CDT...
At 1018 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Avery, moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Bristow... Kellyville...
Depew... Shamrock...
This includes Interstate 44 between mile markers 181 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3582 9662 3596 9662 3608 9630 3586 9616
3579 9659
TIME...MOT...LOC 0318Z 244DEG 48KT 3590 9668
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, Mar 23, 10:31 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 4 W MAZIE 36.12N 95.44W
03/23/2023 MAYES OK EMERGENCY MNGR
MULTIPLE ROAD CLOSURES MAINLY FROM PRYOR
SOUTH TO COUNTY LINE AND PARTS OF SALINA/
SPAVINAW AREA. WATER RESCUE AT 425 RD & 620
RD IN CHOUTEAU/ INOLA AREA.
&&Special weather statement, Mar 23, 10:34 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1034 PM CDT Thu Mar 23 2023
ARZ001-OKZ058-063-240415-
Benton AR-Delaware OK-Ottawa OK-
1034 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northwestern Benton,
central Delaware and southeastern Ottawa Counties through 1115 PM
CDT...
At 1033 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Honey Creek State Park, moving northeast at 55 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Bella Vista... Jay...
Grove... Gravette...
Bernice... Wyandotte...
Maysville... Honey Creek State Park...
Bernice State Park... Dodge...
Cayuga... Lake Eucha State Park...
Zena...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma. A Severe Thunderstorm Watch also remains in
effect until 1100 PM CDT for northwestern Arkansas.
&&
LAT...LON 3650 9462 3650 9418 3624 9485 3667 9498
3685 9462
TIME...MOT...LOC 0333Z 239DEG 49KT 3652 9473
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:11 PM CDT | Special Weather Statement | TSA | Benton | 49 min |
| Mar 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Benton | 113 min |
| Mar 23, 10:25 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 35 hr |
| Mar 24, 6:08 AM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Mar 24, 7:24 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 4 hr |
| Mar 24, 7:58 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Mar 24, 8:40 AM CDT | Areal Flood Warning | TSA | Benton, Washington | 9 hr |
| Mar 24, 10:52 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 9 hr |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.